Alert archive / Minnesota / Winter Storm Watches in 2020

Winter Storm Watch 6, NWS Twin Cities, MN

April 10, 202019 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this winter storm watch at Apr 10, 2020, 3:30 PM CDT for 19 counties in Minnesota; 9 counties in Wisconsin. It took effect at Apr 12, 2020, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 10, 2020, 3:30 PM CDT (20:30 UTC)
In effect from
Apr 12, 2020, 7:00 AM CDT
Expired
Apr 11, 2020, 2:42 PM CDT
In force
Issued by
NWS Twin Cities, MN
All 28 counties

Blue Earth County, MN, Brown County, MN, Carver County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 48 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2020-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2020-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

858 
WWUS43 KMPX 102030
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
330 PM CDT Fri Apr 10 2020

...Heavy Snow Expected Sunday into Monday...

.Heavy snow is expected to fall across parts of the area on 
Sunday into Monday. Snowfall rates of an inch per hour or higher 
appear possible Sunday afternoon and evening allowing the snow to 
quickly accumulate. The chance for snowfall amounts of 6 inches or
more appears highest from southern and east central Minnesota 
into west central Wisconsin. In addition, this will likely be a 
heavy, wet snow. Some tree damage and power outages could occur.

MNZ063-069-070-076>078-083>085-091>093-WIZ023>026-110600-
/O.NEW.KMPX.WS.A.0006.200412T1200Z-200413T1200Z/
Washington-Scott-Dakota-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-
Steele-Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin-
Including the cities of Stillwater, Shakopee, Hastings, Le Sueur,
Faribault, Red Wing, Mankato, Waseca, Owatonna, Fairmont, 
Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, 
and Durand
330 PM CDT Fri Apr 10 2020

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 
  inches or more possible.

* WHERE...Portions of west central Wisconsin and east central, 
  south central and southeast Minnesota.

* WHEN...From Sunday morning through Monday morning.

* IMPACTS...Travel could be very difficult. Due to the heavy, wet
  nature of the snow, tree damage and power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WIZ015-016-027-028-110600-
/O.NEW.KMPX.WS.A.0006.200412T1800Z-200413T1800Z/
Barron-Rusk-Chippewa-Eau Claire-
Including the cities of Rice Lake, Ladysmith, Chippewa Falls, 
and Eau Claire
330 PM CDT Fri Apr 10 2020

...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 
  inches or more possible. Winds could gust as high as 35 mph.

* WHERE...Barron, Rusk, Chippewa and Eau Claire Counties.

* WHEN...From Sunday afternoon through Monday afternoon.

* IMPACTS...Travel could be very difficult. Due to the heavy, wet
  nature of the snow, tree damage and power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
4 follow-up statements
292 
WWUS43 KMPX 110304
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1004 PM CDT Fri Apr 10 2020

...Heavy Snow Expected Sunday into Monday...

.Heavy snow is expected to fall across parts of the area Sunday 
into Monday. Snowfall rates of one inch per hour or higher appear
possible Sunday afternoon and evening which will allow the snow 
to quickly accumulate. The chance for snowfall amounts of 6 inches
or more appears highest from southern and east central Minnesota 
into west central Wisconsin. In addition, this will likely be a 
heavy, wet snow. Some tree damage and power outages could occur.
All are urged to monitor the latest forecasts for updates on this
situation.

MNZ063-069-070-076>078-083>085-091>093-WIZ023>026-111200-
/O.CON.KMPX.WS.A.0006.200412T1200Z-200413T1200Z/
Washington-Scott-Dakota-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-
Steele-Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin-
Including the cities of Stillwater, Shakopee, Hastings, Le Sueur,
Faribault, Red Wing, Mankato, Waseca, Owatonna, Fairmont, 
Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, 
and Durand
1004 PM CDT Fri Apr 10 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 
  inches or more possible.

* WHERE...Portions of west central Wisconsin and east central, 
  south central and southeast Minnesota.

* WHEN...From Sunday morning through Monday morning.

* IMPACTS...Travel could be very difficult. Due to the heavy, 
  wet nature of the snow, tree damage and power outages could 
  occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

WIZ015-016-027-028-111200-
/O.CON.KMPX.WS.A.0006.200412T1800Z-200413T1800Z/
Barron-Rusk-Chippewa-Eau Claire-
Including the cities of Rice Lake, Ladysmith, Chippewa Falls, 
and Eau Claire
1004 PM CDT Fri Apr 10 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 
  inches or more possible. Winds could gust as high as 35 mph.

* WHERE...Rusk, Eau Claire, Barron and Chippewa Counties.

* WHEN...From Sunday afternoon through Monday afternoon.

* IMPACTS...Travel could be very difficult. Due to the heavy, 
  wet nature of the snow, tree damage and power outages could 
  occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$
385 
WWUS43 KMPX 110832
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
332 AM CDT Sat Apr 11 2020

...Heavy Snow Expected Sunday into Monday...

.Heavy snow is expected to fall across parts of the area Sunday
into Monday. Snowfall rates of one inch per hour or higher appear
possible Sunday afternoon and evening which will allow the snow
to quickly accumulate. The chance for snowfall amounts of
6 inches or more appears highest from southern and east central
Minnesota into west central Wisconsin. In addition, this will
likely be a heavy, wet snow. Some tree damage and power outages
could occur due to the combination of gusty winds and the heavy
wet snow. All are urged to monitor the latest forecasts for 
updates on this situation.

WIZ014-111900-
/O.EXB.KMPX.WS.A.0006.200412T1800Z-200413T1200Z/
Polk-
Including the city of Osceola
332 AM CDT Sat Apr 11 2020

...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches possible.

* WHERE...Polk County.

* WHEN...From Sunday afternoon through Monday morning.

* IMPACTS...Travel could be very difficult. Due to the heavy, 
  wet nature of the snow, tree damage and power outages could 
  occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MNZ060-062-067-068-074-075-082-111900-
/O.EXA.KMPX.WS.A.0006.200412T1200Z-200413T1200Z/
Hennepin-Ramsey-Sibley-Carver-Brown-Nicollet-Watonwan-
Including the cities of Minneapolis, St Paul, Gaylord, 
Chanhassen, Chaska, Victoria, New Ulm, St Peter, and St James
332 AM CDT Sat Apr 11 2020

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches possible. Winds could gust as high as 35 mph.

* WHERE...Portions of central, east central and south central 
  Minnesota.

* WHEN...From Sunday morning through Monday morning.

* IMPACTS...Travel could be very difficult. Due to the heavy, 
  wet nature of the snow, tree damage and power outages could 
  occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MNZ063-069-070-076>078-083>085-091>093-WIZ023>026-111900-
/O.CON.KMPX.WS.A.0006.200412T1200Z-200413T1200Z/
Washington-Scott-Dakota-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-
Steele-Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin-
Including the cities of Stillwater, Shakopee, Hastings, Le Sueur,
Faribault, Red Wing, Mankato, Waseca, Owatonna, Fairmont, 
Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, 
and Durand
332 AM CDT Sat Apr 11 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 
  inches possible. Winds could gust as high as 35 mph.

* WHERE...Portions of west central Wisconsin and east central, 
  south central and southeast Minnesota.

* WHEN...From Sunday morning through Monday morning.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. Due to the heavy, wet 
  nature of the snow, tree damage and power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WIZ015-016-027-028-111900-
/O.CON.KMPX.WS.A.0006.200412T1800Z-200413T1800Z/
Barron-Rusk-Chippewa-Eau Claire-
Including the cities of Rice Lake, Ladysmith, Chippewa Falls, 
and Eau Claire
332 AM CDT Sat Apr 11 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 
  inches possible.

* WHERE...Rusk, Barron, Chippewa and Eau Claire Counties.

* WHEN...From Sunday afternoon through Monday afternoon.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. Travel could be very
  difficult. Due to the heavy, wet nature of the snow, tree damage
  and power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
445 
WWUS43 KMPX 111457
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
957 AM CDT Sat Apr 11 2020

...Heavy Snow Expected Sunday into Monday...

.Heavy snow is expected to fall across parts of the area Sunday
into Monday. Snowfall rates of one inch per hour or higher appear
possible Sunday afternoon and evening which will allow the snow
to quickly accumulate. The chance for snowfall amounts of
6 inches or more appears highest from southern and east central
Minnesota into west central Wisconsin. In addition, this will
likely be a heavy, wet snow. Some tree damage and power outages
could occur due to the combination of gusty winds and the heavy
wet snow. All are urged to monitor the latest forecasts for
updates on this situation.

MNZ060-062-063-067>070-074>078-082>085-091>093-WIZ023>026-112300-
/O.CON.KMPX.WS.A.0006.200412T1200Z-200413T1200Z/
Hennepin-Ramsey-Washington-Sibley-Carver-Scott-Dakota-Brown-
Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-
Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin-
Including the cities of Minneapolis, St Paul, Stillwater, 
Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, 
New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, 
Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, 
Hudson, River Falls, Menomonie, and Durand
957 AM CDT Sat Apr 11 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 
  inches possible. Winds could gust as high as 35 mph.

* WHERE...Portions of west central Wisconsin and central, east 
  central, south central and southeast Minnesota.

* WHEN...From Sunday morning through Monday morning.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. Due to the heavy, wet 
  nature of the snow, tree damage and power outages could occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WIZ015-016-027-028-112300-
/O.CON.KMPX.WS.A.0006.200412T1800Z-200413T1800Z/
Barron-Rusk-Chippewa-Eau Claire-
Including the cities of Rice Lake, Ladysmith, Chippewa Falls, 
and Eau Claire
957 AM CDT Sat Apr 11 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 9
  inches possible.

* WHERE...Rusk, Barron, Chippewa and Eau Claire Counties.

* WHEN...From Sunday afternoon through Monday afternoon.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. Travel could be very
  difficult. Due to the heavy, wet nature of the snow, tree damage
  and power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WIZ014-112300-
/O.CON.KMPX.WS.A.0006.200412T1800Z-200413T1200Z/
Polk-
Including the city of Osceola
957 AM CDT Sat Apr 11 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches possible.

* WHERE...Polk County.

* WHEN...From Sunday afternoon through Monday morning.

* IMPACTS...Travel could be very difficult. Due to the heavy, 
  wet nature of the snow, tree damage and power outages could 
  occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
506 
WWUS43 KMPX 111942
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
242 PM CDT Sat Apr 11 2020

...Heavy Snow Expected Sunday into Monday...

.A Winter Storm Warning has been issued for areas along and south
of a line from Saint James to Mankato to Cottage Grove in
Minnesota, continuing to New Richmond and Rice Lake in Wisconsin.
A Winter Weather Advisory has been issued for a small swath of
counties just to the north of that line.

Heavy snow is expected to fall across parts of the area Sunday 
into Monday. Snowfall rates of one inch per hour or higher appear 
possible Sunday afternoon and evening which will allow the snow to
quickly accumulate. The chance for snowfall amounts of 6 inches 
or more appears highest from southern and east central Minnesota 
into west central Wisconsin. In addition, this will likely be a 
heavy, wet snow. Some tree damage and power outages could occur 
due to the combination of gusty winds and the heavy wet snow. 

MNZ063-069-070-076>078-082>085-091>093-WIZ023>026-120400-
/O.UPG.KMPX.WS.A.0006.200412T1200Z-200413T1200Z/
/O.NEW.KMPX.WS.W.0004.200412T1200Z-200413T1200Z/
Washington-Scott-Dakota-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-
Pepin-
Including the cities of Stillwater, Shakopee, Hastings, Le Sueur,
Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, 
Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie,
and Durand
242 PM CDT Sat Apr 11 2020

...WINTER STORM WARNING IN EFFECT FROM 7 AM SUNDAY TO 7 AM CDT
MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 10 
  inches. Winds gusting as high as 40 mph.

* WHERE...Portions of west central Wisconsin and east central, 
  south central and southeast Minnesota.

* WHEN...From 7 AM Sunday to 7 AM CDT Monday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. Due to the heavy, wet 
  nature of the snow, tree damage and power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WIZ015-016-027-028-120400-
/O.UPG.KMPX.WS.A.0006.200412T1800Z-200413T1800Z/
/O.NEW.KMPX.WS.W.0004.200412T1800Z-200413T1800Z/
Barron-Rusk-Chippewa-Eau Claire-
Including the cities of Rice Lake, Ladysmith, Chippewa Falls, 
and Eau Claire
242 PM CDT Sat Apr 11 2020

...WINTER STORM WARNING IN EFFECT FROM 1 PM SUNDAY TO 1 PM CDT
MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 
  inches.

* WHERE...Barron, Rusk, Chippewa and Eau Claire Counties.

* WHEN...From 1 PM Sunday to 1 PM CDT Monday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. Due to the heavy, wet 
  nature of the snow, tree damage and power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MNZ060-062-067-068-074-075-120400-
/O.UPG.KMPX.WS.A.0006.200412T1200Z-200413T1200Z/
/O.NEW.KMPX.WW.Y.0014.200412T1200Z-200413T1200Z/
Hennepin-Ramsey-Sibley-Carver-Brown-Nicollet-
Including the cities of Minneapolis, St Paul, Gaylord, 
Chanhassen, Chaska, Victoria, New Ulm, and St Peter
242 PM CDT Sat Apr 11 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 7 AM CDT
MONDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches. Winds gusting as high as 35 mph.

* WHERE...Portions of central, east central and south central 
  Minnesota.

* WHEN...From 7 AM Sunday to 7 AM CDT Monday.

* IMPACTS...Travel could be difficult. Patchy blowing snow could 
  significantly reduce visibility. Due to the heavy, wet nature of
  the snow, tree damage and power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WIZ014-120400-
/O.UPG.KMPX.WS.A.0006.200412T1800Z-200413T1200Z/
/O.NEW.KMPX.WW.Y.0014.200412T1800Z-200413T1800Z/
Polk-
Including the city of Osceola
242 PM CDT Sat Apr 11 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 1 PM CDT
MONDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches.

* WHERE...Polk County.

* WHEN...From 1 PM Sunday to 1 PM CDT Monday.

* IMPACTS...Travel could be difficult. Patchy blowing snow could 
  significantly reduce visibility. Due to the heavy, wet nature of
  the snow, tree damage and power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MNZ053-061-065-066-073-120400-
/O.NEW.KMPX.WW.Y.0014.200412T1200Z-200413T1200Z/
Chisago-Anoka-Renville-McLeod-Redwood-
Including the cities of Center City, Blaine, Olivia, Hutchinson, 
and Redwood Falls
242 PM CDT Sat Apr 11 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 7 AM CDT
MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches. Winds gusting as high as 35 mph.

* WHERE...Chisago, Anoka, Renville, McLeod and Redwood Counties.

* WHEN...From 7 AM Sunday to 7 AM CDT Monday.

* IMPACTS...Travel could be difficult. Patchy blowing snow could 
  significantly reduce visibility. Due to the heavy, wet nature of
  the snow, tree damage and power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Apr 10, 12:23 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 10, 12:23 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1223 PM CDT Fri Apr 10 2020

.UPDATE...
Issued at 553 AM CDT Fri Apr 10 2020

Updated to include 12Z aviation discussion below.

&&

.SHORT TERM...(Today through Saturday)
Issued at 407 AM CDT Fri Apr 10 2020

High pressure over the Mid-Mississippi valley will drift east
today, helping to keep conditions dry and cool across our area. A
surface through will move through the region Saturday, with the
best forcing and chances for precipitation staying mostly to our
north and south. Things will quickly turn more interesting as we
head into Saturday night and Sunday.

.LONG TERM...(Saturday night through Thursday)
Issued at 407 AM CDT Fri Apr 10 2020

The focus continues to be on the storm system that will impact the
region late Saturday into Monday. The latest numerical guidance
remains in good agreement on the overall scenario of lee-side
cyclogenesis and the intensification of a surface low as it moves
northeast from the southern Plains to the Great Lakes Sunday and
Monday. However, with things ultimately tied to the phasing of the
upper low currently over the southwest US and a shortwave trough
just rounding the ridge near the Alaska coast, there remains
understandable uncertainty in the details. Much of the
uncertainty seems tied to the distribution of latent heat release
and its upscale impacts Sunday into Monday as we see widespread
significant convection in the warm sector of the system. All of
the guidance manages to show a discontinues warm conveyor belt in
terms of precipitation, which makes sense with the degree of
convection and latent heat release that will work to cut off
poleward advection of instability and moisture. However, because
of this there is substantial disagreement on exactly where the
mid-level deformation axis and frontogenesis will setup and induce
precipitation on the northwest side of the system. At this point
am not willing to try and pick any specific solution, but the
preponderance of guidance does at least bring some light to
moderate forcing and precipitation into the southeast half or so
of our area. The most significant precipitation still looks to be
south/east of the Twin Cities, but some solutions (including the
00Z ECMWF) have trended a bit west into the metro, so things will
certainly bear watching.

In terms of precipitation-type, it looks like a fairly typical
Spring system, with changes from rain to snow in the cold sector
of the storm mostly depending upon precipitation rate as adiabatic
and diabatic cooling work to change things from rain to snow
during moderate and heavy precipitation. There is no elevated warm
layer in our area, so it is entirely a boundary layer melting
situation, which will be overcome during periods of heavier
precipitation. Tried to account for this in a fairly general way
for now, allowing for mixed rain and snow Sunday to transition to
snow Sunday night into Monday as winds shift northerly and
northwesterly and the airmass cools. This allows for some snow
accumulations in the forecast as far west as the Twin Cities
metro, with the greater amounts to the east. There remains
significant uncertainty in potential snowfall amounts, but things
should come into better focus by tonight and Saturday, which could
lead to the the issuance of headlines for at least a portion of
the area. Needless to say, one should keep an eye on the forecast
for the next few days.

Cold advection and cyclonic boundary layer flow will persist into
Tuesday, so we'll likely have some snow shower activity across the
area given the expected lapse rates. We'll see better subsidence
work into the area by Wednesday, allowing things to dry out, then
return flow will start to setup for a change by Thursday.
Temperatures will attempt to get closer to normal by the end of
the week, although it should be noted that there is quite a bit of
spread in the guidance at that point.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1222 PM CDT Fri Apr 10 2020

VFR conditions are expected for all of the period. The broken deck
of altocumulus that is currently spreading over all terminals will
diminish by this evening. Redevelopment of the mid-level clouds is
likely towards or after midnight tonight as cigs will lower to
near 10000 feet. Skies will be mostly broken. Winds will decrease
and switch from southwesterly this afternoon to variable or
southerly overnight. By late Saturday morning, winds will shift to
more northerly.

KMSP...VFR conditions and broken skies are expected for the
entire period. Cigs should lower to around 12000 feet by midnight
tonight and winds will become light and mostly from the south. By
late Saturday morning, winds will shift to northerly.

/OUTLOOK FOR KMSP/
Sunday...MVFR expected with a chance of rain and snow. IFR
possible late. Northeast wind 10 to 20 kt.
Sunday night...MVFR expected with a chance of snow. IFR possible.
Northeast wind 15 to 25 kt becoming northwest.
Monday...MVFR possible early with a chance of snow. Northwest wind
15 to 25 kt.
Monday night...VFR. Northwest wind 15 to 25 kt decreasing to 10 to
15 kt.
Tuesday...Occasional MVFR with a chance of snow showers. Northwest
wind 10 to 20 kt.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

UPDATE...
SHORT TERM...
LONG TERM...
AVIATION...CTG
Hazardous weather outlook, Apr 10, 12:05 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1205 PM CDT Fri Apr 10 2020

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111715-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1205 PM CDT Fri Apr 10 2020

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A winter storm is expected to impact the area Sunday into Monday.
Accumulating snow appears likely for much of the area, especially
from southern Minnesota into west central Wisconsin. A band of
heavier snow is possible with this storm, but the storm's exact
track and therefore the location of heaviest snowfall are still
uncertain.

River flooding will continue. Mostly minor flooding is expected
or possible along the Minnesota and Mississippi Rivers.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

Nearby

Winter Storm Watches in Minnesota, 2020Winter Storm Watches in Wisconsin, 2020Every winter storm watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.